Thanks again for checking in on Shane’s progress for today. Its amazing the effect that heavy doses of drugs administered over a period of time can have on a person. Although necessary to achieve a particular end the residual side requires time for dissipation, some of what we are dealing with now. He is pretty much still fighting the effects of several weeks of sedation and seems to struggle being aware.
He is breathing on his own but is still receiving some level of support from the ventilator. The plan is to continue to reduce some of the support mechanisms at which time they will remove the ventilator, and then cap it off; we may be a few days away from that happening. Periodically he experiences back spasms which produces a lot of obvious discomfort; they say this is expected and they are able to provide relief through some muscle relaxers. We had on and off moments with eyes opened and limited interaction; he did not have any episodes of being anxious where restraints were necessary.
Tomorrow marks a new day with new opportunities. He still continues to heal and steps are being taken to get him on the road to recovery. I am not sure where the time has gone; the reality of 3 weeks seems surreal and we seem to have lost track of time. Thank you for your many words of comfort and encouragement and prayer; I am certain they are the fuel that is keeping us going; God bless you!